Go Back   CruiseMates Cruise Community and Forums > Cruise Lines (Mainstream) > Norwegian Cruise Lines
Register Forgot Password?

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1 (permalink)  
Old March 23rd, 2004, 08:13 AM
Chrisobrn
Guest
 
Posts: n/a
Default Warning about scop patch!

I just wanted people to know that like many others, I used the scop patch for my cruise last week. All was well until the 4th day when I woke up to complete blurry vision and HUGE dilated pupils. Fortunately I had the insert with me and found out that this is one of the less common adverse reactions. It was terrifying though and took at least a full 36 hours for this effect to wear off. I think people are better off with the Bonine.
Reply With Quote
Sponsored Links
  #2 (permalink)  
Old March 23rd, 2004, 05:04 PM
AP
Guest
 
Posts: n/a
Default Re: Warning about scop patch!

I agree, I used the patch many years ago and my eyes dialated also, I took it off right away....... and it took days for my eyes to constrict, its a funny feeling when they dialate, you feel like the wind is constantly on your eyes. I also agree, bonine, is the only thing that helps me, dramamine does nothing for me.
Reply With Quote
  #3 (permalink)  
Old March 23rd, 2004, 09:39 PM
Senior Member
First Mate
 
Join Date: Aug 2001
Posts: 407
Default Re: Warning about scop patch!

How soon and how often do you take the Bonine. I'm doing Boston to Bermuda, where we do encounter rough seas.

I'll check with my doctor to make sure it mixes well with my other meds.

Barb
Reply With Quote
  #4 (permalink)  
Old March 24th, 2004, 11:26 AM
Member
Passenger
 
Join Date: Mar 2004
Posts: 85
Default Re: Warning about scop patch!

You never know when you are going to encounter rough seas. We had rough seas going right out of Boston since the weather was bad the day we left. You can buy the bracelets at your local CVS/Walmart. Put them on and they work pretty quickly. You can take the Bonine/Dramamine but they do take about an hour or so to kick in. The package will give you the directions for how often to take the medication. Have also heard that ginger pills do the trick.
Reply With Quote
  #5 (permalink)  
Old March 24th, 2004, 03:51 PM
roseann
Guest
 
Posts: n/a
Default Re: Warning about scop patch!

the same thing happen to my 19 year old daughter her vision was blurry and her pupils looked dialated. that night she met another friend who had the same problem so be careful with this product
Reply With Quote
  #6 (permalink)  
Old March 24th, 2004, 04:25 PM
Junior Member
Passenger
 
Join Date: Mar 2004
Posts: 11
Default Re: Re: Warning about scop patch!

I just talked about this in one other post, but in case anyone is wondering I thought I would talk about it here too. The active ingredient in the patch (scopolamine) is the same as the medication optometrists and ophthalmologists use to dilate the eye for testing or for post-operative treatment, thus the common side effect from the patch. It is annoying and scary but isn't really dangerous. Try not to touch your eyes after touching the patch or at least wash your hands and that should help. If you get more serious side effects such as eye pain or you feel like your heart is racing, that is when you should remove the patch and call your doctor.
Reply With Quote
  #7 (permalink)  
Old March 24th, 2004, 08:11 PM
Junior Member
Passenger
 
Join Date: Mar 2004
Posts: 13
Default Re: Re: Re: Warning about scop patch!

Just for your info, I took the patch for a 10 day cruise in the southern carribean last year and felt great. A little dry mouth but do not remember any of the other symptoms. We are cruising in 2 weeks also in the carribean and my husband and I would not get on without it.
Reply With Quote
  #8 (permalink)  
Old March 25th, 2004, 01:56 AM
Lisa's Avatar
Senior Member
Admiral
 
Join Date: Aug 2000
Location: Wisconsin....about 100 miles south of the Frozen Tundra and 70 miles east of Camp Randall
Posts: 9,526
Send a message via AIM to Lisa Send a message via Yahoo to Lisa
Default Re: Warning about scop patch!

Everyone reacts differently to medications. Some people will have no problems with scopalomine; others will have bad side effects. No one answer will help everyone.
I generally distrust medications that are delivered intradermally (through a patch) because you have no regulation of the dosage given. I have a friend who had stroke-like side effects from the scop patch - and another who had no problems at all.

For Barb - do check with your MD or pharmacist. My MD after reviewing the meds I take, suggested that if I was really that afraid of being seasick suggested taking a bonine at bedtime the night before I boarded the ship, and one at bedtime every night through the duration of the cruise. It worked like a charm for me - but then again that is me. For some people Bonine doesn't work.

__________________
Carnival Breeze with Ray B and Aerogirl 5/4/14!
Lisa
Reply With Quote
  #9 (permalink)  
Old March 26th, 2004, 01:57 PM
David Starkey
Guest
 
Posts: n/a
Default Re: Warning about scop patch!

This a common when using the patch....didn't you read the disclaimer when you got the perscription....its in there.
Reply With Quote
Reply

Bookmarks

Tags
bonine, cruise, dialating, dilated, eye, eyes, long, patch, problems, pupil, pupils, scholopamine, scop, scope, touched, touching, wear

Similar Threads
Thread Thread Starter Forum Replies Last Post
Warning: Reading Warning Lables Causes Eye Strain Kuki Carnival Cruise Lines 4 February 4th, 2010 09:17 PM
Warning : Reading Warning Labels May Cause Eye Strain Kuki Chit - Chat for Cruisers 4 February 4th, 2010 04:06 AM
Sharing Transderm Scop Prescription omaits Health at Sea 8 July 22nd, 2007 11:20 PM
Transderm Scop babs1121 Holland America 11 April 17th, 2006 01:34 AM
Anyone ever use the "Scop Patch" on kids? Bobbie(Lady Jag) Family Cruising 1 April 30th, 2002 12:09 PM


Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


 

All times are GMT -4. The time now is 01:54 AM.
design by: Themes by Design

Powered by vBulletin® Version 3.8.7 Beta 1
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Friendly URLs by vBSEO 3.6.1